Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 6, NWS Albany, NY

May 16, 20124 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at May 16, 2012, 5:49 PM EDT for 4 counties in New York. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2012, 5:49 PM EDT (21:49 UTC)
Expired
May 16, 2012, 6:45 PM EDT
In force
56 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY

The radar

The Albany radar (KENX), 27 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 5:50 PM EDTHAIL 1Boght Corners, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 1:18 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WUUS51 KALY 162149
SVRALY
NYC001-083-091-093-162245-
/O.NEW.KALY.SV.W.0006.120516T2149Z-120516T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
549 PM EDT WED MAY 16 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME SOUTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 645 PM EDT

* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COLONIE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LOUDONVILLE AND ALBANY BY 555 PM EDT...
   LATHAM...MENANDS AND RENSSELAER BY 600 PM EDT...
   COHOES...GREEN ISLAND AND WATERVLIET BY 605 PM EDT...
   WATERFORD AND TROY BY 610 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4279 7390 4288 7332 4257 7335 4262 7366
      4264 7407 4268 7408 4272 7401
TIME...MOT...LOC 2149Z 266DEG 19KT 4276 7382

$$

WASULA/FRUGIS
1 follow-up statement
213 
WWUS51 KALY 162228
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
628 PM EDT WED MAY 16 2012

NYC001-091-093-162238-
/O.CAN.KALY.SV.W.0006.000000T0000Z-120516T2245Z/
SCHENECTADY NY-ALBANY NY-SARATOGA NY-
628 PM EDT WED MAY 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN
SARATOGA...NORTHEASTERN ALBANY AND EXTREME EAST CENTRAL SCHENECTADY
COUNTIES IS CANCELLED...

THE THUNDERSTORM RESPONSIBLE FOR THE SEVERE WEATHER HAS MOVED 
EASTWARD AND AWAY FROM THE AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4263 7374 4270 7369 4279 7365 4284 7355
      4288 7332 4287 7332 4257 7335
TIME...MOT...LOC 2228Z 270DEG 24KT 4274 7346

$$

NYC083-162245-
/O.CON.KALY.SV.W.0006.000000T0000Z-120516T2245Z/
RENSSELAER NY-
628 PM EDT WED MAY 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL RENSSELAER COUNTY...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR QUACKENKILL...OR 10 MILES EAST OF TROY...MOVING EAST AT
25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST GRAFTON...BERLIN...BABCOCK LAKE AND 7 MILES SOUTH OF POTTER
  HILL BY 635 PM EDT...
  PETERSBURG...STILLHAM...NORTH PETERSBURG AND CENTER BERLIN BY 640
  PM EDT...
  6 MILES SOUTH OF PETERSBURG JUNCTION AND 8 MILES SOUTH OF HOOSICK
  BY 645 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO 1.00 INCHES IN DIAMETER HAS BEEN REPORTED IN SOUTHERN 
SARATOGA COUNTY AND EASTERN ALBANY COUNTY WITH THIS STORM. IF YOU 
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE 
AND PROPERTY.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4263 7374 4270 7369 4279 7365 4284 7355
      4288 7332 4287 7332 4257 7335
TIME...MOT...LOC 2228Z 270DEG 24KT 4274 7346

$$

FRUGIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:53 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 16, 3:53 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
353 PM EDT WED MAY 16 2012

.SYNOPSIS...
IN WAKE OF A STRONG COLD FRONT PASSAGE THIS EVENING...HIGH
PRESSURE APPROACHING FROM THE GREAT LAKES WILL BUILD EASTWARD INTO
OUR REGION ON THURSDAY. THE HIGH WILL REMAIN IN PLACE PROVIDING
DRY CONDITIONS FROM THE END OF THE WEEK THROUGH THE WEEKEND...WITH
A WARMING TREND AS THE AIR MASS MODERATES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 350 PM...SEVERE THUNDERSTORM WATCH 280 CONTINUES FOR ALL OF
EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND.

HOWEVER...IT DOES APPEAR DRIER AND MORE STABLE AIR HAS WORKED INTO
THE WESTERN ADIRONDACKS BEHIND THE INITIAL PRE-FRONTAL TROUGH. THE
ACTUAL COLD FRONT IS NOT TOO FAR BEHIND...PUSHING EASTWARD ACROSS
CENTRAL NY...AND THESE BOUNDARIES COULD MERGE OVER EASTERN NY
POSSIBLY ALLOWING CLUSTERS OR BROKEN LINES TO CONSOLIDATE.

AHEAD OF THE FRONTAL BOUNDARIES LOW LEVEL MOISTURE IS MORE PREVALENT
WITH SURFACE DEWPOINTS IN THE UPPER 50S TO LOWER 60S WITH A
SOUTHERLY FLOW THROUGH THE HUDSON VALLEY. SURFACE BASED CAPE FROM
THE 18Z KALB SOUNDINGS SHOWS OVER 2000 J/KG WITH 850-500MB LAPSE
RATES OF 6.8C/KM. DEEP LAYER 0-6 KM SHEAR WAS 48 KT WHICH IS
IMPRESSIVE...ALTHOUGH VERY TOP-HEAVY WITH STRONG MID LEVEL FLOW
AROUND 600-500MB. A WIND MAX AT 500MB IS SURGING INTO THE REGION.

ROTATING STORMS WITH SUPERCELL STRUCTURES ARE OCCURRING WITH
DISCRETE CELLS OR CLUSTERS. AGAIN...POSSIBLE CONSOLIDATION INTO
LINES MAY OCCUR AS THE COLD FRONT APPROACHES EARLY THIS EVENING.
LARGE HAIL AND DAMAGING WINDS WILL BOTH CONTINUE TO BE THREATS.

WILL LIKELY BE ABLE TO CLEAR AT LEAST HALF THE AREA FROM THE SEVERE
THUNDERSTORM WATCH WELL BEFORE THE 9 PM EXPIRATION TIME.

DRIER AND COOLER AIR WILL WORK IN BY LATE EVENING AND ESPECIALLY
AFTER MIDNIGHT AS A WEST-NORTHWEST BREEZE DEVELOPS IN WAKE OF THE
COLD FRONT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
A COOLER AND MUCH DRIER AIR MASS WILL SETTLE IN THURSDAY COURTESY OF
A NORTHWEST BREEZE AND HIGH PRESSURE BUILDING EASTWARD ACROSS THE
GREAT LAKES. DEWPOINTS WILL DROP THROUGH THE 30S THURSDAY AFTERNOON
RESULTING IN COOL FEELING AND REFRESHING CONDITIONS WITH A RESPITE
IN THE RECENT HUMIDITY. COLD ADVECTION WILL BE COUNTERING THE STRONG
MAY SUN WITH GOOD MIXING TO AROUND 800 MB. TEMPS SHOULD REACH NEAR
NORMAL READINGS BUT AGAIN WITH A COOL AND DRY NORTHWEST BREEZE.

WITH SURFACE HIGH PRESSURE FORECAST TO BE PARKED OVER THE AREA
THURSDAY NIGHT INTO FRIDAY MORNING...THIS WILL SET THE STAGE FOR
GOOD RADIATIONAL COOLING WITH CLEAR SKIES AND LIGHT WINDS WITH TEMPS
DROPPING INTO THE 30S TO LOWER 40S. THE COLDEST READINGS WILL BE
OVER THE HIGHER TERRAIN AND ESPECIALLY OVER THE WESTERN/SOUTHERN
ADIRONDACKS...WHERE AREAS OF FROST FORMATION ARE POSSIBLE. SOME
ISOLATED POINTS COULD EVEN SEE FREEZING TEMPS IN THE COLDER SPOTS OF
NORTHERN HERKIMER AND HAMILTON COUNTIES. WILL CONTINUE TO MENTION
FROST POTENTIAL IN THE HWO.

ON FRIDAY...SURFACE HIGH PRESSURE WILL BECOME ANCHORED OVER THE
EASTERN SEABOARD WHILE HEIGHTS ALOFT RISING AND A UPPER LEVEL RIDGE
BUILDING. THIS WILL ALLOW FOR THE AIR MASS TO BEGIN TO WARM WITH
TEMPS NORMAL BUT WITH LOW HUMIDITY PERSISTING. SO OVERALL A VERY
PLEASANT DAY SHAPING UP FOR FRIDAY. TEMPS WILL NOT BE AS COLD FRIDAY
NIGHT WITH THE MODERATING AIR MASS.

SATURDAY WILL FEATURE EVEN WARMER TEMPS AS 850MB TEMPS RISE TO OVER
+10C WITH A MODEST WESTERLY FLOW. THERE SHOULD CONTINUE TO BE
ABUNDANT SUNSHINE WITH THE RIDGE IN PLACE WITH TEMPS WELL INTO THE
70S TO NEAR 80 ACROSS THE AREA. DEWPOINTS WILL START TO CREEP UP BUT
STILL WELL IN THE COMFORTABLE RANGE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A TRANQUIL LONG TERM PORTION OF THE FORECAST AS WE TRANSITION FROM
THE COOLER CYCLONIC FLOW ALOFT ON FRIDAY TO BUILDING HEIGHTS AND
SURFACE PRESSURES FOR THE WEEKEND.  MODEL CONSENSUS IS RATHER HIGH
CONFIDENCE FOR A DRY AND SEASONABLE TO ABOVE SEASONABLE
TEMPERATURES.

MEANWHILE...WE WILL BE MONITORING THE EVOLUTION OF THE CUT OFF
UPPER LOW OVER THE SOUTHEAST CONUS LATER INTO THE WEEKEND INTO EARLY
NEXT WEEK.  HERE...THE MODEL SUITE DIVERGES WITH
PLACEMENT...MOISTURE CONTENT...AND EVENTUAL TRACK OF THIS SYSTEM.
THE LATEST ECMWF IS THE MOST AGGRESSIVE WITH TRACKING THIS SYSTEM
NORTHWARD WITH AN INCREASE PROBABILITY OF SHOWERS LATER MONDAY.  THE
GFS HANGS ONTO THE RIDGE LONGER LIMITING THE POTENTIAL FOR SHOWERS.
THE GGEM IS IN CLOSER AGREEMENT WITH THE ECMWF...WITH A FURTHER
INLAND TRACK OF THIS SYSTEM.  PER HPC COLLABORATION AND NEIGHBORING
OFFICES...WE WILL CONTINUE ALONG THE SLIGHT CHANCE PROBABILITIES AND
KEEP TEMPERATURES RATHER MILD.

OVERALL...TEMPERATURES WILL AVERAGE AT OR ABOVE NORMAL WITH
PRECIPITATION BELOW NORMAL.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SEVERE THUNDERSTORM WATCH #280 IS IN EFFECT UNTIL 9 PM EDT INCLUDES
ALL TAF SITES. STRATUS FINALLY LIFTED AND BURNED OFF. NOW WE ARE
TAPPING THE UNSTABLE AIR MASS ACROSS REGION. A STRONG NEGATIVELY
TILTED MID LEVEL TROUGH APPROACHING. HAVE A PRE-FRONTAL TROUGH
ACROSS AREA WITH A COLD FRONT ACROSS WESTERN NEW YORK. BOTH WILL
MOVE ACROSS REGION THIS AFTERNOON AND EVENING TRIGGERING CONVECTION.
HAVE ADDRESSED THE THREAT FOR CONVECTION AT EACH TAF SITE WITH A TWO
HOUR TEMPO GROUP WITH MVFR CONDITIONS. A PERIOD BRIEF PERIOD IFR
WILL OCCUR WITH ANY CONVECTION.  OTHERWISE VFR CONDITIONS ARE
EXPECTED WITH CLOUD COVER DECREASING TONIGHT. EXPECT SOME DIURNAL
CUMULUS TO DEVELOP ON THURSDAY.

WINDS WILL S-SW IN WARM SECTOR WITH A SHIFT TO W-NW WITH THE PASSAGE
OF THE COLD FRONT.

.OUTLOOK...
THU-SUN...VFR. NO SIG WX.

&&

.FIRE WEATHER...
...MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO AROUND 25 TO 30
PERCENT THURSDAY AFTERNOON...

IN WAKE OF A STRONG COLD FRONT PASSAGE THIS EVENING...HIGH PRESSURE
APPROACHING FROM THE GREAT LAKES WILL BUILD EASTWARD INTO OUR
REGION ON THURSDAY. THE HIGH WILL REMAIN IN PLACE PROVIDING DRY
CONDITIONS FROM THE END OF THE WEEK THROUGH THE WEEKEND...WITH A
WARMING TREND AS THE AIR MASS MODERATES.

RELATIVE HUMIDITY VALUES WILL INCREASE TO AROUND 80 TO 95 PERCENT
TONIGHT...THEN DROP TO MINIMUM VALUES BETWEEN 25 AND 30 PERCENT
THURSDAY AFTERNOON. RH VALUES WILL RECOVER TO AROUND 75 TO 95
PERCENT THURSDAY NIGHT.

WINDS TONIGHT WILL BECOME WEST-NORTHWEST AROUND 5 TO 15
MPH...SHIFTING TO THE NORTHWEST ON THURSDAY AT SIMILAR SPEEDS. WINDS
THURSDAY NIGHT WILL BE NORTHWEST AROUND 5 MPH OR LESS.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THROUGH THE NEXT 5 DAYS.

A QUARTER TO HALF AN INCH OF RAIN IS POSSIBLE INTO THIS EVENING WITH
SCATTERED TO NUMEROUS SHOWERS...WITH LOCALIZED AMOUNTS OVER AN INCH
POSSIBLE IN THUNDERSTORMS. THIS MAY RESULT IN SOME MINOR RIVER RISES
IN SOME SPOTS...AND PONDING OF WATER ON ROADS AND POOR DRAINAGE
LOCATIONS.

OTHERWISE....DRY WEATHER IS EXPECTED FROM THURSDAY THROUGH THE
WEEKEND...WHICH WILL ALLOW RIVERS TO RECEDE CLOSER TO SEASONAL
LEVELS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...JPV
HYDROLOGY...JPV
Hazardous weather outlook, May 16, 4:12 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT WED MAY 16 2012

CTZ001-013-MAZ025-NYZ039-040-047>053-059>061-064>066-171100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
412 PM EDT WED MAY 16 2012

...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND EASTERN
MOHAWK VALLEY...SCHOHARIE VALLEY...GREATER CAPITAL DISTRICT...MID
HUDSON VALLEY...CENTRAL AND SOUTHERN TACONICS...SOUTHERN
BERKSHIRES AND LITCHFIELD HILLS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING
COUNTIES.

IN EAST CENTRAL NEW YORK...FULTON...MONTGOMERY...SCHOHARIE...
SCHENECTADY...SARAGOTA...ALBANY...RENSSELAER...GREENE...
COLUMBIA...ULSTER...DUTCHESS.

IN WESTERN MASSACHUSETTS...BERKSHIRE.

IN NORTHWEST CONNECTICUT...LITCHFIELD.

MAZ001-NYZ032-033-038-041>043-054-058-063-082>084-VTZ013>015-171100-
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
412 PM EDT WED MAY 16 2012

...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...WESTERN MOHAWK VALLEY...LAKE GEORGE SARATOGA
REGION...EASTERN CATSKILLS...NORTHERN TACONICS...SOUTHERN
VERMONT...AND THE NORTHERN BERKSHIRES.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AREAS OF FROST MAY FORM LATE THURSDAY NIGHT INTO EARLY FRIDAY
MORNING...AS TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO
MID 30S.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING
COUNTIES.

IN EAST CENTRAL NEW YORK...HERKIMER...HAMILTON...FULTON...
WARREN...SARATOGA...WASHINGTON...RENSSELAER...GREENE...ULSTER.

IN SOUTHERN VERMONT...BENNINGTON...WINDHAM.

IN WESTERN MASSACHUSETTS...BERKSHIRE.

In the hours before

Local storm report, May 16, 5:20 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
520 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             1 S NORTHUMBERLAND      43.12N  73.60W
05/16/2012  M0.88 INCH       SARATOGA           NY   TRAINED SPOTTER

            HAIL COVERED GROUND

&&

EVENT NUMBER ALY1200006

SND
Local storm report, May 16, 5:21 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
521 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             GANSEVOORT              43.20N  73.65W
05/16/2012  M1.00 INCH       SARATOGA           NY   TRAINED SPOTTER

            HAIL COVERED GROUND

&&

EVENT NUMBER ALY1200007

SND
Local storm report, May 16, 5:22 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
522 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             ILION                   43.01N  75.04W
05/16/2012  M1.00 INCH       HERKIMER           NY   TRAINED SPOTTER

0325 PM     HAIL             ILION                   43.01N  75.04W
05/16/2012  M0.88 INCH       HERKIMER           NY   TRAINED SPOTTER

0330 PM     HAIL             HERKIMER                43.03N  74.99W
05/16/2012  M1.00 INCH       HERKIMER           NY   TRAINED SPOTTER

0330 PM     HAIL             4 NNE LAKE LUZERNE      43.37N  73.81W
05/16/2012  M1.50 INCH       WARREN             NY   PUBLIC

            SHAVE

0418 PM     TSTM WND DMG     1 NE GLENS FALLS        43.32N  73.63W
05/16/2012                   WARREN             NY   911 CALL CENTER

            TREES AND WIRES DOWN.

0504 PM     HAIL             GANSEVOORT              43.20N  73.65W
05/16/2012  M1.00 INCH       SARATOGA           NY   TRAINED SPOTTER

            HAIL COVERED GROUND

0515 PM     HAIL             1 S NORTHUMBERLAND      43.12N  73.60W
05/16/2012  M0.88 INCH       SARATOGA           NY   TRAINED SPOTTER

            HAIL COVERED GROUND

&&

EVENT NUMBER ALY1200003 ALY1200001 ALY1200002 ALY1200005 ALY1200004
ALY1200007 ALY1200006

SND
Local storm report, May 16, 5:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
546 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             CLIFTON PARK            42.85N  73.81W
05/16/2012  M1.00 INCH       SARATOGA           NY   NWS EMPLOYEE

&&

EVENT NUMBER ALY1200008

SND
Local storm report, May 16, 5:48 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
548 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             1 WSW VISCHER FERRY     42.79N  73.85W
05/16/2012  M1.00 INCH       SCHENECTADY        NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1200009

SND
Local storm report, May 16, 5:49 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
549 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             ILION                   43.01N  75.04W
05/16/2012  M1.00 INCH       HERKIMER           NY   TRAINED SPOTTER

0325 PM     HAIL             ILION                   43.01N  75.04W
05/16/2012  M0.88 INCH       HERKIMER           NY   TRAINED SPOTTER

0330 PM     HAIL             HERKIMER                43.03N  74.99W
05/16/2012  M1.00 INCH       HERKIMER           NY   TRAINED SPOTTER

0330 PM     HAIL             4 NNE LAKE LUZERNE      43.37N  73.81W
05/16/2012  M1.50 INCH       WARREN             NY   PUBLIC

            SHAVE

0418 PM     TSTM WND DMG     1 NE GLENS FALLS        43.32N  73.63W
05/16/2012                   WARREN             NY   911 CALL CENTER

            TREES AND WIRES DOWN.

0504 PM     HAIL             GANSEVOORT              43.20N  73.65W
05/16/2012  M1.00 INCH       SARATOGA           NY   TRAINED SPOTTER

            HAIL COVERED GROUND

0515 PM     HAIL             1 S NORTHUMBERLAND      43.12N  73.60W
05/16/2012  M0.88 INCH       SARATOGA           NY   TRAINED SPOTTER

            HAIL COVERED GROUND

0545 PM     HAIL             CLIFTON PARK            42.85N  73.81W
05/16/2012  M1.00 INCH       SARATOGA           NY   NWS EMPLOYEE

0546 PM     HAIL             1 WSW VISCHER FERRY     42.79N  73.85W
05/16/2012  M1.00 INCH       SCHENECTADY        NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1200003 ALY1200001 ALY1200002 ALY1200005 ALY1200004
ALY1200007 ALY1200006 ALY1200008 ALY1200009

SND

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 1:53 PM EDTSpecial Weather StatementALYHamilton37 min
May 16, 2:41 PM EDTSpecial Weather StatementALYWarren34 min
May 16, 3:12 PM EDTSpecial Weather StatementALYOneida33 min
May 16, 3:20 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery55 min
May 16, 3:22 PM EDTSevere Thunderstorm WarningALYHamilton, Saratoga, Warren38 min
May 16, 3:40 PM EDTSpecial Weather StatementALYSaratoga35 min
May 16, 4:00 PM EDTSpecial Weather StatementALYWashington30 min
May 16, 4:03 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington57 min
May 16, 4:46 PM EDTSpecial Weather StatementALYSaratoga29 min
May 16, 5:05 PM EDTSpecial Weather StatementALYSchenectady25 min
May 16, 5:08 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington67 min
May 16, 5:33 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Washington42 min
May 16, 6:14 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington61 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.